Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
anagram88

How long will it take my skin to adjust?

Recommended Posts

This was purposefully vague so I could ask two questions. Mwu-ha-ha!

1. My skin still gets red from the BP, and it's almost been two months. Will that stop when my acne fades or will it just continue as long as I'm on the regimen.
2. I've been using a pump of AHA every night and it feels like a mini-reprise of when I started the regimen. Is this normal? I'm fine with it as long as it eventually adjusts...

Link to comment
Share on other sites

Just recently (after like 3 years) my skin stopped getting excessively dry from using a lot of BP. I can use like 3 pumps twice/day and still have comfortable skin. It may go away soon, but my best guess is that it will subside and you'll just have to deal with it being slightly red for a while, having been 2 months already. Then eventually it will go away altogether.

My skin used to burn from AHA (even buffered AHA), but it doesn't anymore. Everyone's skin reacts differently, so please keep using the products. All your symptoms most likely will go away. Just push through.

Link to comment
Share on other sites

Wow, three years. By then I probably won't even need the regimen then. Is that normal for most people or are you an extreme case?

Link to comment
Share on other sites

Took my skin 4 months to really adjust and feel comfortable with BP. I just learned what moisturizers worked for me and everything eventually followed and my skin finally felt like skin again.

As for the AHA, a pump every night sounds like a lot. Mix it with moisturizer and the effects shouldn't be as bad. I just use half a pump of moisturizer and half a pump of AHA at night. I also add in some jojoba oil to that mixture.

Link to comment
Share on other sites

How has no one said anything about the AHA?? You should not be using it everyday, your redness is from using aha everyday.. You need to cut down to using it every other day or every 3 days, and on the days youre not using AHA as a mositurizer use dans moisturizer, also you shouldn't be in the sun when using AHA, or reapply sunscreen every 2 hours while using AHA

it took me about 3 months to stop having flaky skin and around 3 months for the moisturizer to actually start absorbing into my skin instead of just sitting on top of my skin, i would touch my skin and have shinny moisturizer on the hand

Link to comment
Share on other sites

43 minutes ago, MasterTest said:

You need to cut down to using it every other day or every 3 days

Mixing the AHA with Moisturizer buffers the glycolic acid (pH rises/becomes less acidic). This can be used every day by most people. Sensitive skin may not be able to handle it. It's suggested to use the AHA every few nights if you use it undiluted.
46 minutes ago, MasterTest said:

reapply sunscreen every 2 hours

Yes, I forgot to mention. You should reapply sunscreen after every 2 hours of being in the sun and after every hour if sweating.:D

Also, AHA can be mixed with sunscreen as long as it's diluted by Moisturizer. So 1:1 ratio of AHA and Moisturizer mixed with a quarter-size amount of liquid sunscreen in your palm. I remember reading somewhere that sunscreen isn't stable at the pH required to make AHA effective. The solution is buffering it with Acne.org Moisturizer.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×